Get your Health question answered in 3 easy steps

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for anxiety

Answered by
Dr.
Dr. Abhishek Kapoor

Psychiatrist

Practicing since :2007

Answered : 2496 Questions

default
Posted on Tue, 19 Aug 2014 in Hypertension and Heart Disease
Question: Hello, I have a history of pvc's that started mostly in my late 20's. They would come and go over the years. When I turned 50 they became very disruptive to my sleep and my life. All my cardiac tests are superb! The only cause my doctors could come up with was anxiety for which I have a positive history as well with panic attacks mostly in my mid and late teens. I now get intense anxiety after prolonged pvc's and sometimes get anxiety without having the pvc's. I just started to take zoloft and am waiting for the full effect to take hold. I have an excellent doctor who supervises my prescriptions. It seems logical that my anxiety is the underlying source of my pvc's and it truly is my hope in that I believe zoloft and the psychotherapy I am receiving will eventually really help me. In the absence of any other source do you think that my anxiety issue is the source of my increased pvc's. It is interesting to note that when I turned 50, my son turned 15 and when I was 15 I lossed both my parents within a 5 month span…..very traumatic. I now know that I have PTSD as a result and have been told by more than one professional that my son being the same age as I was could have certainly been the trigger of my more intense pvc's. I would love your opinion on this issue and your opinion of the effectiveness of zoloft. Thanks in advance
doctor
Answered by Dr. Abhishek Kapoor 36 minutes later
Brief Answer:
Zoloft is effective drug in anxiety

Detailed Answer:
HI
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

There are lot of reasons behind PVC which includes stress, drug like alcohol caffeine, sleep disturbance, hypoxia etc. In your case, it could be due to stress. As we have mentioned that you have turned 50 and your son is 15 years old. At age of your son, you lost your parent and that could be the reason behind stress induced anxiety. Sometime, unconscious thoughts lead to physical symptoms like anxiety or PVC. In that case, antidepressant like zoloft (sertreline) would help. It is SSRIs and it takes two weeks to show response. It has very good effect on anxiety symptoms. Along with medication, you can also try relaxation exercise like JPMR etc.

In case, you need further help, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor 11 minutes later
Doctor thanks for your reply. It is interesting to note that I started having trouble staying asleep for about two to three years before my pvc's got out of control. Part of my diagnostic work up included and thorough overnight sleep study. The test came back totally normal for what they were looking for i.e. apnea, hypoxia, etc. But I know for sure that my sleep has not been high quality for a long time which makes me think that anxiety has been the culprit behind my sleep issues and hence my pvc's. So, in summary, I have had many diagnostic tests for my pvc's and nothing ever shows which is why we are approaching this from a psychogenic perspective. Does knowing this additional information lead you to believe that the source of my pvc's is a psychogenic one?? Thanks
doctor
Answered by Dr. Abhishek Kapoor 29 minutes later
Brief Answer:
You have psychogenic anxiety

Detailed Answer:
HI

Before making diagnosis, we try to rule out all possible physical ailments. If all investigations come normal, then we label patient with psychogenic anxiety. In your case, all investigations are normal, so chances of psychogenic anxiety is very high and that would be the reason behind PVC. Remember one thing, our body is controlled by our thoughts. If we remain tense, then our body would. Same thing may be in your case. Sleep disturbance could be due to stress or anxiety. For that you can take low dose benzodiazepine on sos basis.

If you have more query, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on Benzodiazepine

doctor1 MD

patches of brusing on upper rignt arm that are deep purple/dark red. man is 73 years old and takes medicine for blood pressuer (lisinopril 40mg), zolpidem 10mg for sleep, albuterol fulsate proair hfa inhailer and advair 250/50 for copd. had been taken off his colestrol medication (cresterol) by his primary physician but the brusing has reoccured.

doctor1 MD

HI I am currently in the first 24hrs of alcohol withdrawal I have been taking clonazepam to help I have taken 2mg today 1mg around 12 and another around 5pm. A friend of mine also gave me an herbal help called krampton Since taking it I have looked online trying to learn more i Took 5 grams with my clonazepam at 5 pm. I am no longer going to take any more of the krampton. would it be dangerous to take another .5-1mg of clonazepam around 10:30 pm

doctor1 MD

Hello Doctor,

My aunt is on at home hospice care going 5 months, she is 92 yrs old diagnosed with es colon cancer with mets to pancreas. She also has chronic kidney disease.

Current pain management-Morphine (Kadian 10mg)daily

Previously reduced to 5mg due to adverse effects of sleeplessnes/hallucinations/myoclonic twitching, however pain/anxiety/agitation returned.

Side effects were treated with lorazepam.

Hospice advised Haldol, however we did not want to give such a strong antipsychotic.

We are now back to 10mg, it does control the pain/anxiety/agitation.

Unfortunately the side effects have returned, only this time a little worse. She has been awake for almost 60 hours. Given 1mg Lorazepam yesterday at 4pm had no effect.

Doctor prescribed risperidone which was given 4 hours and she is still awake. She is bed bound. What are your thoughts on possibly switching to different pain management? At this point would there be any benefits or might a change be opening the door to possibly worse side effects? Any input would be appreciated. Thank you, Nat

doctor1 MD

Hi, I have a fear of flying. I have been flying 2-3 times a week but I never get used to it and I'll be flying again for 14 hours and another 4 hours and I'm too scared already ( dreaming about it , cant stop thinking about it) The fear of the...

doctor1 MD

Dear Doctor, I’m a single mother with an eight year old daughter living in Toronto Canada. I’ve been suffering from the non-stop heavy symptoms of feeling something “prickly” stuck in my lower throat/upper esophagus area, due to the esophageal...

doctor1 MD

Hello I am an alcoholic, I just got out of detox last week, I am taking hydroxyzine it seem to help with cravings and my anxiety do you have any suggestions or know of any other non narcotic non barbiturate meds that may help get me through the...